Heat, Coastal Chatham
- When
- August 3, 1:00 PM EST to 4:00 PM EST
- Where
- Coastal Chatham forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
Excessive heat reported with heat indices of 114 to 116 degrees.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CHS wrote it up.
Excessive heat reported with heat indices of 114 to 116 degrees.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Aug 3, 9:45 AM EST, 3 hours 15 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1045 AM EDT THU AUG 3 2006
...EXCESSIVE HEAT CONTINUES TO BE A PROBLEM TODAY WITH HEAT INDICES
110 TO 115 NEAR THE COAST AND 105 TO 110 INLAND...
.SHORT TERM /TODAY/...UPR RIDGE SHOWING HINTS OF BREAKING DOWN A BIT
OVR THE CAROLINAS AS A SMALL HOLE OF LOWERING HEIGHTS ALONG WITH A
SFC TROF THAT WAS IN THE UPSTATE HAS SHIFTED A BIT CLOSER TO THE
COAST. LOWERING HEIGHTS LOOK TO CONT SHIFTING EWD THRU THE DAY
TDA...WHICH LOOKS TO MAKE FOR SLIGHTLY BETTER COVERAGE OF PULSE
SHWRS/TSTMS THIS AFTN. WITH MOS GUIDANCE KEEPING POPS BELOW
20...HAVE MAINTAINED SLGT CHC POPS FOR TDA... BUT AM MORE CONCERNED
WITH THE STRENGTH OF STORMS. MODIFIED 12Z KCHS RAOB OBVIOUSLY SHOWS
CONSIDERABLY UNSTABLE AIR...AND OF NOTE ARE THE DCAPE OF 1300 J/KG
AND WINDEX OF 96 MPH WHICH LEADS TO THE THINKING OF WET MICROBURSTS.
ALL IT WOULD TAKE IS ONE STORM AND ITS BOUNDARY INTERACTION WITH THE
SEABREEZE COULD SPARK A FEW STRONG SHWRS/TSTMS ACRS THE CWFA. WILL
NOT HIGHLIGHT THINGS TOO MUCH...BUT WILL MAKE AN ADDITION TO THE HWO
FOR THE POSSIBILITY OF STRONG STORMS.
THE MAIN CONCERN AGAIN IS GOING TO BE THE HEAT. MOS GUIDANCE
CONTINUES TO ADVERTISE HIGHS IN THE UPR 90S TO ARND 100 TDA ALONG
WITH DEWPTS IN THE MID 70S WHICH WILL CREATE HEAT INDICES ARND 110.
HOWEVER...DEVELOPING CU IN THE AFTN AND TSTM DEVELOPMENT BEFORE THE
BEST HEATING OF THE DAY MAY BE ENOUGH TO HOLD BACK HIGH TEMPS AND
PREVENT HEAT INDICES FROM RISING ABOVE 110 FOR MUCH OF THE CWFA AWAY
FROM THE COAST. CLOSER TO THE COAST...THE SEABREEZE WILL LIKELY
BRING HIGH ENOUGH DEWPOINTS SUCH THAT HEAT INDICES OF 110-115 CAN BE
ACHIEVED. ONGOING ARRANGEMENT OF EXCESSIVE HEAT WARNING NEAR THE
COAST WITH HEAT ADVISORIES INLAND LOOK GOOD SO WILL NOT MAKE ANY
ADJUSTMENTS.
WILL ISSUE AN UPDATED NPW AND ZFP TO FRESHEN UP TO WORDING...BUT ALL
WX ELEMENTS LOOK TO BE WELL HANDLED.
&&
.AVIATION...WILL KEEP VFR CONDS GOING BUT WILL ALSO HAVE LATE AFTN
CB MENTION AT BOTH TERMINALS AND RE-EVALUATE THE NEED FOR ANY TS
MENTION IN THE 03/18Z TAFS. WILL ALSO KEEP AN EYE ON BOTH ASOS/S FOR
VSBY REDUCTION DUE TO HAZE...BUT EVEN IF SO VSBY SHOULD REMAIN AOA
6SM.
&&
.MARINE...ONLY MINOR COSMETIC TWEAKS NEEDED IN THE LATE MRNG CWF AS
BUOYS ARE CONTINUING TO SHOW SWLY WINDS OF 10-15 KT AND SEAS AOB 4
FT.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...EXCESSIVE HEAT WARNING FOR GAZ118-119 FROM 11 AM THURSDAY TO 8
PM THURSDAY.
...HEAT ADVISORY FOR GAZ087-088-099>101-114>117-137>141 FROM 11
AM THURSDAY TO 8 PM THURSDAY.
SC...HEAT ADVISORY FOR SCZ040-042>044-047 FROM 11 AM THURSDAY TO 8
PM THURSDAY.
...EXCESSIVE HEAT WARNING FOR SCZ045-048>051 FROM 11 AM THURSDAY
TO 8 PM THURSDAY.
MARINE...NONE.
&&
JPCHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 1110 AM EDT THU AUG 3 2006 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-041000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 1110 AM EDT THU AUG 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .STRONG THUNDERSTORMS...ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING. SOME OF THESE THUNDERSTORMS MAY BE STRONG...PRODUCING GUSTY WINDS IN EXCESS OF 40 MPH. .EXCESSIVE HEAT...HOT TEMPERATURES AND HIGH HUMIDITY WILL PRODUCE HEAT INDICES RANGING FROM 105 TO 115 DEGREES TODAY. AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR COASTAL SECTIONS OF SOUTH CAROLINA AND GEORGIA FROM CHATHAM COUNTY NORTHEAST...IN EFFECT FROM 11 AM TO 8 PM. A HEAT ADVISORY IS IN EFFECT FOR THE REST OF THE AREA...MAINLY INLAND SECTIONS OF SOUTH CAROLINA AND MOST OF SOUTHEAST GEORGIA FOR THE SAME TIME PERIOD. REFER TO THE LATEST NON-PRECIPITATION PRODUCT FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. .EXCESSIVE HEAT...HOT TEMPERATURES AND HIGH HUMIDITY WILL CONTINUE ON FRIDAY AND SATURDAY...BUT WITH HEAT INDICES DECREASING EACH DAY. A HEAT ADVISORY MAY BE NEEDED ON FRIDAY AND PERHAPS SATURDAY. REFER TO LATER NON-PRECIPITATION STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... FORMAL SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. HOWEVER...SHOULD ANY STRONG THUNDERSTORMS FORM AND INSTANCES OF STRONG WINDS OR DAMAGE ARE OBSERVED...REPORTS OF SUCH EVENTS ARE REQUESTED. JPC
2 heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5527645, 5527646.